Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 273, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 21, 2011, 9:15 PM EDT for Breathitt County, Wolfe County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 9:15 PM EDT (01:15 UTC)
- Expired
- Aug 21, 2011, 9:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 7 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 9:30 PM EDT | TSTM WND DMG | Jackson, KY | MULTIPLE TREES DOWN IN THE CITY OF JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS53 KJKL 220115
SVRJKL
KYC025-237-220145-
/O.NEW.KJKL.SV.W.0273.110822T0115Z-110822T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
915 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 945 PM EDT
* AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PAXTON...OR 8 MILES
SOUTHEAST OF CAMPTON...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...LAWSON...WILHURST...SIMPSON...ROSEFORK...SHOCKEY...
SEWELL...FROZEN CREEK...MOCT...FIVEMILE...ELKATAWA...TAULBEE...
KECK...ROCK LICK...MOUNTAIN VALLEY...INVERNESS...BAYS...NOCTOR...
DUMONT AND QUICKSAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3762 8314 3761 8313 3761 8312 3761 8311
3747 8335 3763 8350 3774 8340
TIME...MOT...LOC 0115Z 310DEG 26KT 3767 8341
WIND...HAIL 60MPH <.50IN
$$
ABE2 follow-up statements
242
WWUS53 KJKL 220131
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
931 PM EDT SUN AUG 21 2011
KYC237-220141-
/O.CAN.KJKL.SV.W.0273.000000T0000Z-110822T0145Z/
WOLFE KY-
931 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOLFE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3764 8320 3761 8315 3761 8311 3747 8335
3761 8348 3768 8331
TIME...MOT...LOC 0131Z 311DEG 26KT 3759 8333
$$
KYC025-220145-
/O.CON.KJKL.SV.W.0273.000000T0000Z-110822T0145Z/
BREATHITT KY-
931 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BREATHITT COUNTY UNTIL 945 PM EDT...
AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR KECK...OR NEAR JACKSON...
MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BAYS...INVERNESS...NOCTOR...DUMONT...QUICKSAND...HAGINSVILLE...
STEVENSON...PORTSMOUTH...SMITH BRANCH...HADDIX...ROUSSEAU...
WILSTACY...GUAGE...PRESS...SIKES AND CAMP LEWIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3764 8320 3761 8315 3761 8311 3747 8335
3761 8348 3768 8331
TIME...MOT...LOC 0131Z 311DEG 26KT 3759 8333
WIND...HAIL 70MPH 0.75IN
$$
ABE798
WWUS53 KJKL 220145
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EDT SUN AUG 21 2011
KYC025-220155-
/O.EXP.KJKL.SV.W.0273.000000T0000Z-110822T0145Z/
BREATHITT KY-
945 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREATHITT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3764 8320 3761 8315 3761 8311 3747 8335
3761 8348 3768 8331
TIME...MOT...LOC 0145Z 311DEG 26KT 3752 8323
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 8:46 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 21, 8:46 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 846 PM EDT SUN AUG 21 2011 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED UPDATED THE ZFP AND GRIDS TO RAISE POPS SLIGHTLY FROM ABOUT MOREHEAD TO MOUNT VERNON EAST TOWARD PIKE COUNTY OVER THE NEXT COUPLE OF HOURS AS SHRA AND SOME ISOLATED EMBEDDED THUNDER HAS DRIFTED INTO THE AREA FROM THE NORTHWEST AND SHOULD SURVIVE TO SOME DEGREE FOR A COUPLE MORE HOURS...MAINLY AS SHRA. SOME ADDITIONAL SHRA OVER CENTRAL KY MAY SURVIVE INTO THE CWA AS WELL...AS A JET STREAK PASSES BY TO THE SOUTHWEST OF THE REGION OVER THE NEXT COUPLE OF HOURS. OTHERWISE...THE RATHER ILL DEFINED COLD FRONT LIES FROM ABOUT KPIT INTO THE BLUEGRASS REGION AND THEN FURTHER SOUTHWEST INTO SOUTHWESTERN KY AND NORTHWESTERN TN. THIS COLD FRONT IS EXPECTED TO MOVE EAST AND ACROSS THE REGION OVERNIGHT... AND SHOULD CROSS INTO VA DURING THE NEXT 6 TO 8 HRS. ADVECTION OF DRIER AIR INTO THE REGION WILL BE SOMEWHAT SLOW. THE LOW LEVEL FLOW IS EXPECTED TO BECOME MORE NORTHERLY RATHER QUICKLY BEHIND THE FRONT...SO WITH A NON IDEAL UPSLOPE WIND DIRECTION...SHRA SHOULD END AROUND OR SHORTLY AFTER 6Z. MODELS DO PROJECT SOME MOISTURE LATER TONIGHT BELOW 850 MB...WITH THE 18Z CONFINING THIS CLOSER TO THE SFC INDICATIVE OF PERHAPS SOME DENSE FOG AND THE 18Z WRF PROJECTING A MOIST LAYER NEAR 850 POSSIBLY INDICATIVE OF SOME STRATOCU LATE ALONG WITH HIGHER RH NEAR THE SFC...INDICATING THE POTENTIAL FOR FOG. CONTINUED TO INCLUDE THE POTENTIAL FOR PATCHY DENSE FOG AND LOW CLOUDS IN THE GRIDS DURING THE 6Z TO 14Z PERIOD. HIGH PRESSURE SHOULD BUILD INTO THE REGION AND BRING MAINLY JUST SOME FAIR WX CU AND USHER IN A DRIER AIRMASS AT THE SFC AND ALOFT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH TUESDAY/ 17Z SFC ANALYSIS SHOWS THE COLD FRONT ORIGINALLY EXPECTED TO BE WORKING ITS WAY THRU THE CWA THIS AFTERNOON STILL HUNG UP NORTH OF THE OH RIVER. ALOFT...AN AMPLIFIED UPPER LEVEL TROF OVER ERN CANADA DIGGING SOUTH INTO THE GREAT LAKES AND OH VALLEY CONTINUES TO MIGRATE SLOWLY TOWARDS THE EAST WHILE UPPER LEVEL RIDGING COUPLED WITH SFC HIGH PRESSURE EXPANDS OVER THE WRN CONUS. A SERIES OF DISTURBANCES ROUNDING THE BASE OF THE TROF ARE INTERACTING WITH THE FRONT TO OUR NORTH...SPARKING SCATTERED TSTORMS OVER SRN/CENTRAL OH. AMPLE INSTABILITY HAS REDEVELOPED OVER OUR AREA THIS AFTERNOON BUT THE LACK OF SIGNIFICANT TRIGGER...COUPLED WITH A WEAK LOW LEVEL CAP EVIDENT IN THE SHORT RANGE MODEL FCST SOUNDINGS HAS LIMITED ANY DEVELOPMENT THIS AFTERNOON TO JUST A BROKEN LAYER OF STRATOCU OVER ERN KY. THE FCST THRU TONIGHT REMAINS A CHALLENGE WITH THE COLD FRONT NOW EXPECTED TO MOVE THRU THE CWA DURING THE LATE EVENING AND OVERNIGHT HOURS WHEN INSTABILITY WILL BE LIMITED. IN ADDITION...THE ONLY AVAILABLE MOISTURE TO WORK WITH LOOKS TO BE CONFINED TO THE LOWEST LEVELS WHILE THE GUIDANCE INDICATES HEIGHTS RISING...RESULTING IN A STRONGER CAP DEVELOPING THRU THE LOWER/MID LEVELS OVERNIGHT. WITH THAT...THE BEST CHANCES FOR ANY TSTORMS LOOKS TO BE LATE THIS AFTERNOON/EARLY EVENING OVER OUR NRN COUNTIES ALONG AND NORTH OF THE MT PARKWAY...CLOSER TO WHERE THE BETTER FORCING AND UPPER LEVEL SUPPORT CURRENTLY RESIDES. AS THE UPPER TROF CONTINUES TO PUSH OFF TO THE EAST...THE FROPA OVERNIGHT WILL PROBABLY RESULT IN LITTLE MORE THAN A WIND SHIFT COUPLED WITH DRIER AIR BEGINNING TO MOVE INTO THE AREA. NONETHELESS...HAVE CONTINUE TO CARRY A CHANCE OF SHOWERS OVERNIGHT TO GO WITH THE OBLIGATORY PATCHY DENSE RIVER VALLEY FOG HOWEVER...THIS MAY BE CURTAILED SOMEWHAT BY LINGERING LOW CLOUDS IN LIEU OF RAIN. TRANSITORY SFC HIGH PRESSURE LOOKS TO MIGRATE THRU THE OHIO VALLEY IN THE WAKE OF THE DEPARTING COLD FRONT ON MONDAY IN CONJUNCTION WITH PSEUDO RIDGING OVERHEAD IN RESPONSE TO THE UPPER LEVEL TROF LIFTING TOWARDS THE NERN CONUS. DRIER AIR WILL SET THE STAGE FOR CLEAR SKIES AND COOLER TEMPS ON MONDAY NIGHT RESULTING IN AT LEAST PATCHY FOG DEVELOPING AROUND THE VALLEYS. HIGH PRESSURE WILL BEGIN TO EASE OFF TO THE EAST ON TUESDAY...SETTING UP A LIMITED RETURN FLOW OF LOW LEVEL GOMEX MOISTURE ALONG WITH WARMING TEMPS TO ROUND OUT THE PERIOD. .LONG TERM.../TUESDAY NIGHT THROUGH SUNDAY/ ASIDE FROM MINOR TIMING AND STRENGTH DETAILS OF THE WAVES PASSING BETWEEN THE SEMI-PERSISTENT RIDGING OVER THE FOUR CORNERS REGION AND TROUGHING THROUGH THE NORTHEAST...THE MODELS ARE IN GOOD AGREEMENT ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST. OVER THE PAST SEVERAL RUNS THE MAIN WAVE DROPPING SOUTHEAST THROUGH THE OHIO VALLEY IN THE FAST FLOW...ON WEDNESDAY...HAS BEEN LOOKING INCREASINGLY WEAK. IT APPEARS THAT THE LARGER LOW TRACKING THROUGH THE GREAT LAKES ON THURSDAY WILL BE SAPPING ITS STRENGTH. NEVERTHELESS...THE GFS AND ECMWF ARE SIMILAR WITH THE GREAT LAKES TROUGH WHILE THE GEM IS LAGGING BY ABOUT 6 HOURS. THIS APPEARS TO ALSO BE AFFECTING ITS SOLUTION FOR IRENE...PULLING HER EAST AND NORTH QUICKER THAN THE OTHER MODELS. ACCORDINGLY...HAVE THROWN OUT THE GEM FOR THIS PACKAGE. THE LATTER PART OF THE FORECAST...ONCE THE GREAT LAKES TROUGH SLIPS EAST INTO THE CANADIAN MARITIMES...WILL FOCUS ON THE MOVEMENT OF IRENE AND HER INTERACTION WITH THE WESTERLIES OVER THE WEEKEND. ALTHOUGH THE ECMWF AND GFS ARE QUITE SIMILAR WITH THEIR UPPER PATTERNS FOR THIS TROPICAL SYSTEM...WILL YIELD TO THE EXPERTISE OUT OF THE NHC AND HPC FOR SPECIFIC WEATHER DETAILS. FOR THE FIRST PART OF THE FORECAST A GENERAL BLEND OF THE NAM12...GFS AND ECMWF DETAILS WERE FOLLOWED. SENSIBLE WEATHER WILL FEATURE HIGH PRESSURE HOLDING ON OVER EAST KENTUCKY FOR ANOTHER PERIOD OR SO AS THE WINNOWING COLD FRONT SLOWLY SETTLES INTO THE OHIO VALLEY ON WEDNESDAY. THIS FRONT WILL NOT CLEAR THE AREA AND MAY PROVIDE A...DIURNALLY ENHANCED...THREAT FOR CONVECTION THROUGH THE LATTER PART OF THE WORK WEEK...BUT FOR THE MOST PART DRY WEATHER CAN BE ANTICIPATED. THE FORECAST BECOMES MORE COMPLICATED FOR THE WEEKEND AS THE REMNANTS OF IRENE MAY BRUSH INTO OUR EASTERN COUNTIES OR MORE LIKELY ACT TO SUPPRESS CONVECTION ON THE WESTERN SLOPE OF THE APPALACHIANS. FOR NOW...HAVE TAKEN THE PATH OF LEAST REGRETS AND LEFT IN LOW TO MID RANGE CHANCE POPS FROM WEST TO EAST THROUGH THE CWA WITH SOME MINOR DIURNAL ENHANCEMENTS. HAVE FOLLOWED THE HPC GUIDANCE FOR TEMPERATURES...FOR THE MOST PART...WITH SOME ADJUSTMENTS EARLY IN THE FORECAST TO ACCOUNT FOR TERRAIN DRAINAGE AT NIGHT. AS FOR POPS...HAVE ENDED UP ON THE LOW SIDE OF MEX GUIDANCE AGAIN...BUT FAIRLY CLOSE TO WHAT HPC PUT OUT THERE...PARTICULARLY OVER THE WEEKEND. && .AVIATION.../00Z TO 24Z/...UPDATED ISOLATED TO SCATTERED CONVECTION HAS DRIFTED SOUTHEAST INTO THE AREA IN ADVANCE OF A COLD FRONT AND A PASSING UPPER LEVEL DISTURBANCE. THE COLD FRONT WILL CROSS THE REGION OVER THE NEXT 6 HOURS OR SO...WHILE THEN DISTURBANCE WILL DEPART FASTER. HOWEVER...SHORT TERM MODELS AND RADAR TRENDS POINT TO AT LEAST SCATTERED TO NUMEROUS SHOWERS AND SOME TSRA OVER THE NEXT COUPLE OF HOURS ACROSS THE NORTHERN AND EASTERN CWA...WITH LOWER CONFIDENCE IN ISOLATED TO SCATTERED SHRA/TSRA IN THE SOUTHWEST AND SOUTHERN PART OF CWA THROUGH ABOUT 5Z TO 6Z. HANDLED THIS WITH VCTS AND CB GROUP INITIALLY AND A BRIEF TEMPO GROUP FOR MVFR IN TSRA ON STATION. BEHIND THE FRONT...TRENDED THE FORECAST MORE TOWARD FOG AS AT LEAST PARTIAL CLEARING SHOULD OCCUR. HOWEVER...SOME LOW STRATUS OR STRATOCU ARE ALSO POSSIBLE. BR BETWEEN 6Z AND 14Z MAY ONLY REDUCE VIS TO MVFR MUCH OF THE TIME BETWEEN 8Z AND 13Z...CARRIED A TEMPO GROUP OF VIS TO IFR AT ALL THREE SITES. IF STRATUS OR STRATOCU DOES NOT DEVELOP OR ONE OF THE TERMINALS ARE DIRECTLY IMPACTED BY SHRA IN THE NEXT FEW HOURS...VIS REDUCTIONS IN BR MAY BE LOWER AS IN 18Z MAV MOS GUIDANCE. AFTER AROUND 13Z...HIGH PRESSURE WILL BRING CLEARING SKIES AND VFR CONDITIONS THRU THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB/JP LONG TERM....GREIF AVIATION...JP
Hazardous weather outlook, Aug 21, 4:13 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 413 PM EDT SUN AUG 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-222315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 413 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...MAINLY NORTH OF THE MOUNTAIN PARKWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE...FROM TIME TO TIME...WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB
In the hours before
Special weather statement, Aug 21, 7:00 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 700 PM EDT SUN AUG 21 2011 KYZ044-212345- FLEMING- 700 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 745 PM EDT SUNDAY EVENING... FLEMING. AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COWAN...OR 9 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PECKS RIDGE AROUND 705 PM EDT...TILTON AROUND 710 PM EDT...POPLAR PLAINS AROUND 715 PM EDT...GODDARD AROUND 720 PM EDT...PLUMMERS LANDING AROUND 725 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THESE AREAS. ABE
Special weather statement, Aug 21, 9:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 911 PM EDT SUN AUG 21 2011 KYZ108-109-111-112-114-220145- MAGOFFIN-OWSLEY-WOLFE-LEE-BREATHITT- 911 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 PM EDT SUNDAY EVENING... WEST CENTRAL MAGOFFIN... EASTERN OWSLEY... WOLFE... LEE AND BREATHITT. AT 910 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMPTON... AND ANOTHER THUNDERSTORM WAS LOCATED NEAR BEATTYVILLE. BOTH STORMS WERE MOVING SOUTHEAST AT 30 MPH. RESIDENTS OF THE AFFECTED COUNTIES SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:03 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 42 min |
| Aug 21, 10:09 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 36 min |
| Aug 21, 10:42 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Letcher, Perry | 33 min |
| Aug 22, 12:06 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.